Alert archive / Indiana / Tornado Warnings in 2006
Tornado Warning 20, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Aug 28, 2006, 8:30 PM EDT for Fayette County, Wayne County, Indiana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2006, 8:30 PM EDT (00:30 UTC)
- Expired
- Aug 28, 2006, 9:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Fayette County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 8:39 PM EDT | HAIL 0.88 | 10 Ne Rushville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 8:12 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 290031 TORILN INC041-177-290130- /O.NEW.KILN.TO.W.0020.060829T0030Z-060829T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 830 PM EDT MON AUG 28 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN FAYETTE COUNTY IN EAST CENTRAL INDIANA WAYNE COUNTY IN EAST CENTRAL INDIANA * UNTIL 930 PM EDT * AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM THAT WAS LIKELY PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES NORTHWEST OF FALMOUTH...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... DUBLIN... CAMBRIDGE CITY... HAGERSTOWN... RICHMOND... FOUNTAIN CITY... CENTERVILLE... IN ADDITION...FALMOUTH...BENTONVILLE...MOUNT AUBURN...EAST GERMANTOWN...JACKSONBURG...GREENS FORK...INTERSTATE 70 AT EXIT 145 AND WILLIAMSBURG ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES ACROSS RUSH COUNTY. IF YOU ARE NEAR THE PATH OF THIS DANGEROUS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING FOR EAST CENTRAL INDIANA AND SOUTHWESTERN OHIO. LAT...LON 3982 8552 3965 8543 3980 8482 4001 8494 $$ TIPTON
2 follow-up statements
000 WWUS51 KILN 290114 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 914 PM EDT MON AUG 28 2006 INC041-177-290130- /O.CON.KILN.TO.W.0020.000000T0000Z-060829T0130Z/ WAYNE IN-FAYETTE IN- 914 PM EDT MON AUG 28 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR NORTHWESTERN FAYETTE AND WAYNE COUNTIES IN EAST CENTRAL INDIANA... AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR MOUNT AUBURN...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... HAGERSTOWN...RICHMOND...FOUNTAIN CITY AND CENTERVILLE. IN ADDITION...EAST GERMANTOWN...JACKSONBURG...INTERSTATE 70 AT EXIT 145...WILLIAMSBURG...SPRING GROVE AND GREENS FORK ARE NEAR THE PATH OF THIS STORM. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. TAKE COVER NOW IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING FOR EAST CENTRAL INDIANA. LAT...LON 3982 8552 3965 8543 3980 8482 4001 8494 $$ HAWBLITZEL
000 WWUS51 KILN 290128 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 928 PM EDT MON AUG 28 2006 INC041-177-290138- /O.EXP.KILN.TO.W.0020.000000T0000Z-060829T0130Z/ WAYNE IN-FAYETTE IN- 928 PM EDT MON AUG 28 2006 ...THE TORNADO WARNING FOR NORTHWESTERN FAYETTE AND WAYNE COUNTIES IN EAST CENTRAL INDIANA WILL EXPIRE AT 930 PM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING FOR EAST CENTRAL INDIANA AND SOUTHWESTERN OHIO. LAT...LON 3982 8552 3965 8543 3980 8482 4001 8494 $$ TIPTON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 28, 4:10 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 28, 4:10 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 410 PM EDT MON AUG 28 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... UPPER FLOW HAS BACKED TO SOUTHWEST AHEAD OF A TROUGH DIGGING INTO THE CENTRAL CONUS. TROUGH IS PROGGED TO MOVE EAST AND FORM A CUT OFF LOW OVER THE OHIO VALLEY BY THE END OF THE SHORT TERM. SURFACE LOW ENTERED OVER EASTERN ILLINOIS IS PROGGED TO MEANDER THROUGH INDIANA AND OHIO TONIGHT. CURRENT LINE OF THOUGHT IS THAT SHOWERS AND THUNDERSTORMS WILL FILL BACK IN THIS EVENING AS INSTABILITY RECOVERS AFTER PREVIOUS RAIN. LOWERED POPS TO 50 EARLY THIS EVENING...THEN KEPT 100% LATE EVENING...DECREASING AFTER MIDNIGHT. AFTER THE LOW MOVES EAST...EXPECT A LULL ON TUESDAY WITH A CHANCE OF SHOWERS PERSISTING ONLY IN OUR SOUTHEAST COUNTIES. SCATTERED TO ISOLATED SHOWERS MAY OCCUR ON WEDNESDAY WITH THE ARRIVAL OF THE UPPER LOW. FLOODING MAY BE A CONCERN TONIGHT AS SOILS HAVE BECOME MORE SATURATED DURING THE PAST 24 HOURS. MOST LOCATIONS RECEIVED HEAVY RAIN TODAY...WITH CINCINNATI/HAMILTON COUNTY RECORDING SOME OF THE HIGHER RAINFALL TOTALS. DUE TO CLOUD COVER...HIGH TEMPERATURES WILL LIKELY BE BELOW NORMAL AND LOW TEMPERATURES ABOVE NORMAL. RAISED LOWS THROUGH THE SHORT TERM IN ANTICIPATION OF THIS TREND. CONIGLIO && .LONG TERM /THURSDAY THROUGH MONDAY/... QUITE A BIT MORE UNCERTAINTY HAS BEEN INTRODUCED INTO THE EXTENDED PERIOD FROM MODEL RUNS OF THE PAST FEW DAYS WHICH WERE SUGGESTING RELATIVELY BENIGN WX RIGHT INTO THE HOLIDAY WEEKEND. MAIN REASON FOR THIS SHIFT IS DUE TO UNCERTAINTIES SURROUNDING EVENTUAL TRACK OF ERNESTO UP THE CONUS EAST COAST. 12Z GFS AND TO LESSER EXTENT 00Z/06Z GFS AND 12Z NAM ALL HINTING AT BETTER CHANCE FOR PCPN ACRS SRN 1/2 FCST AREA FOR THURS AND FRI AS ERNESTO LIFTS INTO MID ATLC REGION AND UPR LO CURRENTLY OVER NRN PLAINS SHIFTS EAST INTO OH VLY BY THURS. UPR LO STRUGGLES TO PUSH ANY FURTHER EAST BEYOND THIS POINT AS IT RUNS INTO MID/UPR LVL FLO PATTERN SURROUNDING ERNESTO. AT THIS POINT...DO NOT FEEL PCPN CHANCES ARE GREAT FOR THURS AND FRI BECAUSE OF PREDOMINANT SFC AND BNDRY LYR E/NE FLO ACRS REGION TO NW OF ERNESTO. THIS USUALLY LEADS TO A DRIER LO LVL FLO BEING ADVECTED INTO FCST AREA FROM NORTHEAST. IT SHOULD ALSO BE NOTED THAT HISTORICALLY WHEN TROPICAL SYSTEMS HAVE REMAINED NEAR OR JUST OFF THE COAST...ASSOCD PCPN SHIELD HAS A DIFFICULT TIME GETTING ANY FURTHER WEST THAN APPALACHIAN MTNS. BELIEVE THAT MODELS ARE ATTEMPTING TO PRODUCE TOO MUCH QPF FOR THURS AND FRI AND WITH PLENTY OF UNCERTAINTY...WILL MAINTAIN DRY FCST ATTM. MODEL CONSENSUS DVLPS DEEP UPR LO OVER NRN PLAINS OVER THE WEEKEND...WITH A FRNTL BNDRY EXTENDING FROM AN OCCLUDED LO AT THE SFC. FROPA TIMING VARIES WIDELY AMONGST EXTENDED MODELS BTWN SUN AFTN INTO ERLY NEXT WEEK. ERNESTO WILL REMAIN A FACTOR IN HOW THE WX PATTERN EVOLVES THRU THE WEEKEND...AS STRONG SFC HI AND MID LVL RIDGING DVLPG OVER NEW ENGLAND WILL IMPEDE A NRLY MOVEMENT TO ERNESTO. DO NOT THINK IT WOULD BE OUT OF THE QUESTION THAT ERNESTO COULD EFFECTIVELY SLOW EASTWARD PROGRESSION OF NRN PLAINS UPR LO INTO ERLY NEXT WEEK. IN FACT...12Z GFS AND ECMWF SOLNS ALREADY STARTING TO HINT AT THIS POSSIBILITY. FOR NOW...WILL INDICATE A 30 POP FOR SUN AND MON. TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL THRU THE PERIOD...MAKING FOR A COMFORTABLE START TO SEPTEMBER. RYAN && .AVIATION /18Z-18Z/... EXPECT MAINLY MVFR CEILINGS INTO THE EVENING EXCEPT IN THE COLUMBUS AREA WHERE CLOUDS HEIGHTS SHOULD REMAIN A LITTLE HIGHER. CURRENT AREA OF CONVECTION WILL MOVE OUT OF THE REGION IN THE NEXT HOUR OR SO. STILL EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP TO THE WEST AND THEN AFFECT ALL TERMINALS AFTER 21Z. PRECIPITATION COULD CONTINUE WELL INTO THE NIGHT ALTHOUGH IT MAY NOT BE A SOLID AREA. SO GIVEN POTENTIAL LONG TIME SPAN WITH UNCERTAINTY ON WHEN ANY PARTICULAR TAF SITE WILL BE AFFECTED HAVE USED VC QUALIFIER AFTER AN INITIAL TEMPO PERIOD. ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN LIFR CEILINGS DEVELOPING AREAWIDE OVERNIGHT WITH ONLY GRADUAL IMPROVEMENT TOWARDS THE END OF THE FORECAST PERIOD. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 28, 5:05 AM EDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 505 AM EDT MON AUG 28 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 505 AM EDT MON AUG 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT BRIEF HEAVY DOWN POURS ARE POSSIBLE TODAY AND EARLY TONIGHT AS THUNDERSTORMS MOVE SLOWLY ACROSS THE AREA. THE HEAVY RAIN MAY CAUSE BRIEF PERIODS WHERE WATER PONDS ON ROADWAYS...ALONG WITH RISES ON AREA STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 28, 8:10 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 810 PM EDT MON AUG 28 2006 INZ050-058-059-290045- WAYNE IN-FAYETTE IN-UNION IN- 810 PM EDT MON AUG 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION...NORTHERN FAYETTE AND WAYNE COUNTIES THROUGH 845 PM EDT... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 9 MILES NORTHWEST OF FALMOUTH...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. IN ADDITION...THESE STORMS WILL HAVE THE POTENTIAL FOR ROTATION...AND A TORNADO WARNING MAY BE REQUIRED IF THESE STORMS STRENGTHEN. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... FALMOUTH...BUNKER HILL...BENTONVILLE...CONNERSVILLE...DUBLIN...METTEL FIELD...MOUNT AUBURN...BEESONS...CAMBRIDGE CITY...WATERLOO... SPRINGERSVILLE AND EAST GERMANTOWN. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. BE PREPARED TO TAKE SHELTER A WARNING IS ISSUED. HAWBLITZEL
Nearby
Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.